Jump to navigation

The University of Texas at Austin The University of Texas at Austin text with tower logo
The Cockrell School of Engineering The Cockrell School of Engineering logo using Ram's horn check mark

John J. Hasenbein

John Hasenbein graduated from Washington University with a BS (1991) in Systems Science and Mathematics and from the Georgia Institute of Technology with an MS (1995) and PhD (1998) in Operations Research. He worked, during a summer internship and later a funded research project, for Harris Semiconductor on developing detailed simulation models of semiconductor fabrication operations and testing dispatch and scheduling rules derived from multiclass queueing models. He received an International Research Fellowship from the NSF to do joint research with the Center for Mathematical Research (CIMAT) in Guanajuato, Mexico during the summer and fall of 1999. In June 2002, he received an NSF Career Award for a proposal entitled "Scheduling of Multiclass Queueing Networks via Fluid Models." He has taught classes in the areas of stochastic models, queueing theory, operations research modeling, and applied probability and statistics. His research interests lie primarily in the area of stochastic modeling, especially of complex manufacturing, computer, and telecommunication network systems. His more theoretical interests include stability of multiclass fluid and queueing models, diffusion approximations to queueing networks, and large deviations for regulated Brownian motion. His applied interests include development and testing of efficient dispatch, batching, and setup rules in semiconductor wafer fabrication, and analysis of systems with wait-dependent service times.

Selected Publications

  1. Dai, J. G., Hasenbein, J. J., Kim, B., "Stability of Join-the-Shortest-Queue Networks", Queueing Systems, Vol. 57, (2008), 4, pp. 129-145
  2. Buke, B., Hasenbein, J. J., and Morton, D. P., "Minimizing Makespan in a Multiclass Fluid Network with Parameter Uncertainty", Probability in the Engineering and Informational Sciences, Vol. 23, (2009), pp. 457-480
  3. Buke, B., Hasenbein, J. J., and Morton, D. P., "Minimizing Makespan in a Multiclass Fluid Network with Parameter Uncertainty", Probability in the Engineering and Informational Sciences, (2008)
  4. Adusumilli, K. and Hasenbein, J. J., "Dynamic Admission and Service Rate Control of a Queue", Queueing Systems, (2009)
  5. Adusumilli, K. and Hasenbein, J. J., "Dynamic Admission and Service Rate Control of a Queue", Queueing Systems, Vol. 66, (2010), 2, pp. 131-154

Most Recent Publications

  1. Cai, Y., Hasenbein, J. J., Kutanoglu, E., and Qin, S. J., "Single Machine Scheduling with Advanced Process Control Constraints," Journal Of Scheduling, Vol. 15, (2012), 2, pp. 165-179
  2. Cai, Y., Hasenbein, J. J., Kutanoglu, E. and Liao, M., "Single-machine Multiple-recipe Predictive Maintenance," Probability In The Engineering And Informational Sciences, (2012)
  3. Hasenbein, J. J. and Kim, B., "Throughput Maximization for Two Station Tandem Systems: A Proof of the Andradottir--Ayhan Conjecture," Queueing Systems, Vol. 67, (2011), pp. 365-386
  4. Yildirim, U., Hasenbein, J. J., "Admission Control and Pricing in a Queue with Batch Arrivals," Operations Research Letters, Vol. 38, (2010), 5, pp. 427-431
  5. Adusumilli, K. and Hasenbein, J. J., "Dynamic Admission and Service Rate Control of a Queue," Queueing Systems, Vol. 66, (2010), 2, pp. 131-154
  6. Lo, C. K., Vishwanath, S., Heath, Jr., R. W. and Hasenbein, J. J., "Relay-Assisted Scheduling in Wireless Networks with Hybrid-ARQ," IEEE Transactions On Vehicular Technology, Vol. 58, (2009), 9, pp. 5284-5288
  7. Harrison, J. M. , Hasenbein, J. J., "Reflected Brownian motion in the Quadrant: Tail Behavior of the Stationary Distribution," Queueing Systems, Vol. 61, (2009), 2, pp. 113-138
  8. Buke, B., Hasenbein, J. J., and Morton, D. P., "Minimizing Makespan in a Multiclass Fluid Network with Parameter Uncertainty," Probability In The Engineering And Informational Sciences, Vol. 23, (2009), pp. 457-480
  9. Yildirim, U., Hasenbein, J. J., "Stability in Queueing Networks via the Finite Decomposition Property," Asia-Pacific Journal Of Operational Research, Vol. 25, (2008), 3, pp. 393-409
  10. Dai, J. G., Hasenbein, J. J., Kim, B., "Stability of Join-the-Shortest-Queue Networks," Queueing Systems, Vol. 57, (2008), 4, pp. 129-145